# SDR RMXA 145EC

- Difficulty date: February 25, 2011
- Submitted: March 1, 2011
- Operation: Air carrier
- Aircraft: N145EC
- Make and model: Bolkms BK117C2
- Aircraft serial: 9181
- Aircraft time: 1,367 hours, 4,246 cycles
- System (JASC): 5100 · Standard Practices/Structures
- Part: None
- Condition: Odor
- Location: Medical Equip
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER LIFTOFF, CREWMEMBER SEATED IN THE PATIENT CARE SEAT NOTICED WHAT WAS DESCRIBED AS POSSIBLY A FAINT BURNING ELECTRICAL ODOR. COULD NOT SMELL IT FROM THE FRONT AND THE NURSE IN BACK STATED IT WAS NOT VERY NOTICEABLE.  ABOUT THAT TIME I TURNED ON THE CABIN HEAT, AND WITHIN A FEW SECONDS, THE MEDIC IN FRONT COULD NOW SMELL IT TOO.  IMMEDIATELY TURNED HEATER BACK OFF AND DECISION WAS MADE TO ABORT THE FLIGHT & RETURN TO AIRPORT.  A/C SYSTEMS WERE FOUND TO BE OPERATING NORMALLY. NO VISUAL SIGNS OF ANY ELECTRICAL MALFUNTIONS. RAN A/C ON THE GROUND FOR 10-15 MINUTES. NO SIGN OF ANY ODORS. WENT ON A SHORT FLIGHT AND ALL EPUIPMENT & SYSTEMS WERE OPERATING NORMALLY. CREW LATER FOUND ST O2 MONITOR FAN TO BE BURNED OUT. IT IS SUSPECTED THAT THE FAN ON THIS PARTICULAR PIECE OF MEDICAL EQUIPMENT WAS RESPONSIBLE FOR THE ELECTRICAL ODOR THE CREW NOTICED.
